Louisiana, 2001Tornado in Louisiana, November 26, 2001
November 26, 2001 · NWS SHV · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 26, 2:00 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 26, 2:00 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST MON NOV 26 2001
A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA
MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST
LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A
DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL
LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY.
SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR
NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR
SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM
THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE
ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE
WEATHER IS NOT AT OUR DOORSTEP.
03
SHV 50/55/48/56 6688
MLU 54/60/50/60 6799
TXK 48/53/43/52 5688
TYR 48/55/48/50 4677
LFK 54/59/52/58 5667
SHV...NONE.
In the hours before
Special weather statement, Nov 26, 10:49 AM CST, 5 hours 59 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CST MON NOV 26 2001
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN AN AREA BOUNDED
BY EL DORADO ARKANSAS...TO MANSFIELD LOUISIANA...TO TYLER AND
CLARKSVILLE TEXAS...AND NORTH TO DE QUEEN ARKANSAS. THIS AREA
INCLUDES SHREVEPORT AND BOSSIER CITY...TEXARKANA...AND MAGNOLIA...
AND HOPE ARKANSAS. ACROSS THE REST OF THE FOUR STATE AREA...THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE SEVERE THUNDERSTORMS ARE
EXPECTED TO OCCUR LATE THIS AFTERNOON AND TONIGHT.
A COLD FRONT IS EXPECTED TO MOVE INTO THE WEST PART OF THE FOUR
STATE AREA LATE THIS AFTERNOON...AND PROGRESS SLOWLY EASTWARD
TONIGHT...ACROSS THE FOUR STATE AREA. ALONG AND AHEAD OF THIS FRONT
THE AIR IS UNSTABLE...WITH FAVORABLE VERTICAL TURNING OF THE WINDS...
TO SUPPORT ISOLATED SUPERCELLS WITH TORNADOES. HAIL AND HIGH WINDS
COULD OCCUR LATE TONIGHT AS THE STORMS EVOLVE INTO A SQUALL LINE.
ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY
MANAGEMENT OFFICIALS...MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT.
Special weather statement, Nov 26, 3:59 PM CST, 49 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-270000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
359 PM CST MON NOV 26 2001
...TORNADO WATCH IN EFFECT UNTIL 600 PM...FOR ALL OF SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA AND MOST OF NORTHEAST TEXAS...
THE TORNADO WATCH IS ALONG AND GENERALLY TO THE EAST OF A LINE
FROM TYLER TEXAS TO DE QUEEN ARKANSAS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES
IN EAST TEXAS...ANGELINA...NACOGDOCHES...SHELBY...SAN AUGUSTINE
AND SABINE UNTIL 800 PM CST...
AT 355 PM...WEATHER SERVICE RADAR INDICATED SCATTERED
SHOWERS AND THUNDERSTORMS TO THE EAST OF A LINE FROM
NASHVILLE ARKANSAS TO 10 MILES WEST OF NACOGDOCHES
TEXAS. MOVEMENT WAS NORTHEAST AT 35 MPH.
Tornado, Union
- When
- November 26, 4:48 PM CST to 5:15 PM CST
- Where
- Union County, 1 mi S of Downsville
- Rating
- F1
- Path length
- 8.7 mi
- Path width
- 40 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.600, -92.417
This weak tornado was spawned from the supercell that produced a weak tornado over Lincoln Parish, LA. Damage was mostly confined to small trees and limbs and several power lines.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Tennessee, November 26 to 27, 20012 deaths · 15 injured · $1.8 million · F3 · 10 events
- Tornadoes in Louisiana, November 26 to 27, 2001$40,000 · F2 · 2 events
- Tornado and Hail in Mississippi, November 26, 2001$350,000 · F1 · 2 events
- Tornado in Arkansas, November 26, 2001F2 · 1 event
- Tornado in Arkansas, November 26, 2001F2 · 1 event
- Tornado in Arkansas, November 26, 2001F2 · 1 event
- Winter Storm in Minnesota, November 26 to 27, 2001$500,000 · 13 events
- Tornadoes in Louisiana, November 26, 2001$45,000 · F1 · 2 events
- Winter Storm in Minnesota, November 26 to 27, 200131 events
- Damaging Winds in Mississippi, November 26, 2001$40,000 · 2 events
- Tornadoes in Louisiana, November 26, 2001F1 · 2 events
- Tornado in Louisiana, November 26, 2001F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273074.